High Wind, Jemez Mountains
- When
- December 31, 3:35 PM MST
- Where
- Jemez Mountains forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS
As a trough moved across Colorado, mid level winds strengthen over northern New Mexico. This combined with a strengthening surface gradient, caused a 58 mph wind gust in Los Alamos.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
As a trough moved across Colorado, mid level winds strengthen over northern New Mexico. This combined with a strengthening surface gradient, caused a 58 mph wind gust in Los Alamos.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Dec 31, 2:29 PM MST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 229 PM MST SAT DEC 31 2011 .DISCUSSION...FORECAST MODELS HAD A DIFFICULT TIME RESOLVING THE MAGNITUDE OF THE SPEED MAXIMUM ALOFT AS IT RIPPED THROUGH THE CENTRAL ROCKIES TODAY. WHILE COLORADO HAS CERTAINLY SEEN THE BRUNT OF THE MOMENTUM ALOFT...700 MB WINDS OVER THE SANGRE DE CRISTO RANGE ARE ESTIMATED TO HAVE EASILY BEEN 10 TO 15 KNOT GREATER THAN WAS PROGGED 24 HOURS AGO. IN ADDITION...THE STRENGTH OF THE SURFACE HIGH BUILDING OVER THE GREAT BASIN WAS UNDERESTIMATED...AND A SHARP SURFACE PRESSURE GRADIENT HAS ALLOWED STRONG WINDS TO DEVELOP DESPITE UNFAVORABLE BOUNDARY LAYER TEMPERATURE LAPSE RATES AND SEEMINGLY POOR VERTICAL MIXING. STRONGEST WINDS HAVE GENERALLY BEEN FOUND ALONG AND NORTH OF A CLOVIS TO LAS VEGAS LINE. THE IMPROMPTU ADVISORY FOR THE NORTHEAST HIGHLANDS WILL CONTINUE THROUGH 5 PM WITH THE INHERITED SANGRE ZONES. CLOVIS...TUCUMCARI...AND POSSIBLY SANTA ROSA COULD ALSO BRIEFLY HIT ADVISORY CRITERIA FOR ANOTHER OBSERVATION OR TWO. THE CORE OF THE SPEED MAXIMUM ALOFT SHOULD CONTINUE TO SHIFT EAST LATE THIS AFTERNOON...BRINGING SURFACE SPEEDS DOWN AFTER SUNSET. TEMPERATURES HAVE ALSO BEEN CHALLENGING IN A FEW ISOLATED LOCALES WHERE SNOW PACK AND WINDS ARE COMPLICATING MATTERS...BUT AREAWIDE READINGS ARE ABOVE AVERAGE. THE BACK DOOR FRONT ALSO APPEARS TO BE ARRIVING AT A BIT SLOWER PACE...BUT IT SHOULD SWEEP THE EASTERN PLAINS TONIGHT...KNOCKING TEMPERATURES BACK SEVERAL DEGREES GOING INTO SUNDAY. AFTERNOON HIGHS WILL REMAIN BELOW NORMAL BY 5 TO 10 DEGREES IN THE EAST SUNDAY. ALSO...THE NORTHWEST FLOW ALOFT WILL RELAX SUBSTANTIALLY THROUGH SUNDAY WITH A RIDGE BUILDING IN NEVADA/ARIZONA. THIS RIDGE TRANSITIONS OVER NEW MEXICO INTO MONDAY...GIVING WAY TO CLEAR SKIES AND LIGHT TO MODERATE BREEZES. INTO TUESDAY...UPPER LEVEL FEATURES WILL SPLIT AND DIVERGE...ONE IN THE FORM OF A MOISTURE-STARVED BAGGY TROUGH THAT CUTS AWAY FROM THE STRONGER POLAR JET AND SETS UP INTO ARIZONA AND SONORA. THE OTHER FEATURE IS A MORE VIGOROUS ATTENDANT SHORT WAVE TROUGH RIDING IN THE MAIN POLAR JET...WHICH WILL BE USHERED FAR TO THE NORTH INTO THE GREAT LAKES AREA. IN NEW MEXICO...SOME HIGH CLOUDS WILL BLOSSOM IN THE DIFFLUENT FLOW ALOFT AHEAD OF THE FORMER FEATURE...AND ANOTHER BACK DOOR COLD FRONT WILL SLIDE INTO THE NORTHEASTERN PLAINS OF NEW MEXICO TUESDAY AFTERNOON. LITTLE CHANGE TO TEMPERATURES AND OVERALL SENSIBLE WEATHER IS EXPECTED AT THIS TIME. ON WEDNESDAY THE UPSTREAM RIDGE ALOFT NEAR THE WEST COAST WILL BUILD OVER/NORTH OF THE TROUGH IN ARIZONA/SONORA. THIS TROUGH IS DEPICTED BY THE GFS AS CLOSING OFF INTO A LOW AS IT SAGS FARTHER INTO SONORA...STRUGGLING TO YIELD SOME PRECIPITATION WITH LACKLUSTER MOISTURE AND DYNAMICS. THE PERTURBATION WOULD GRADUALLY GET DRAGGED INTO THE GULF OF MEXICO BY THURSDAY AND FRIDAY WHILE THE RIDGE FLATTENS...LEAVING LIGHT ZONAL FLOW OVER NEW MEXICO. ULTIMATELY...THIS WILL SPELL NEAR TO SLIGHTLY ABOVE NORMAL TEMPERATURES...DRY CONDITIONS...AND RELATIVELY LIGHT BREEZES FOR THE LAND OF ENCHANTMENT. A MORE SIGNIFICANT DISTURBANCE APPEARS TO BE A POSSIBILITY BY NEXT WEEKEND...ARRIVING FROM THE NORTH NORTHWEST AND POTENTIALLY CUTTING OFF WHILE INGESTING SOME MOISTURE FOR PRECIPITATION PRODUCTION. 52 && .AVIATION...GUSTY WINDS ACROSS EASTERN NEW MEXICO THIS AFTERNOON DECREASING AFTER 01Z THIS EVENING AS COLD FRONT PLUNGES SOUTHWARD ACROSS THE STATE...WITH DIRECTIONAL SHIFT TO NORTHWEST AND NORTH AS FRONT MOVES THROUGH. WIND SPEEDS WILL BE CONSIDERABLY REDUCED ON SUNDAY AS HIGH PRESSURE BUILDS IN BEHIND THE FRONT. VFR VIZ AND CIGS THROUGH THE NEXT 24 HOURS. NEXT AVIATION DISCUSSION SCHEDULED FOR 10Z. SHY && .FIRE WEATHER...CRITICAL FIRE WEATHER...LOW HUMIDITIES AND GUSTY WINDS WILL DECREASE THROUGH LATE AFTERNOON SATURDAY OVER EASTERN NEW MEXICO. CRITICAL FIRE WEATHER CONDITIONS NOT EXPECTED NEW YEARS DAY THROUGH FRIDAY. MODELS...IN REASONABLE AGREEMENT FOR MODERATE TO HIGH CONFIDENCE FORECAST THROUGH FRIDAY. MODEL DIFFERENCES EMERGING NEXT WEEKEND IN HANDLING OF NEXT INBOUND WINTER STORM SYSTEM INTO THE FOLLOWING WORK WEEK. ACCEPTED CONSENSUS MOVES AGGRESSIVE SHORTWAVE OUT OF THE CENTRAL ROCKIES AND INTO THE CENTRAL PLAINS THIS EVENING AND BUILDS UPSTREAM RIDGE ALONG THE WEST COAST. RIDGE WILL TRANSLATE EASTWARD OVER NEW MEXICO ON MONDAY BEFORE FLATTENING ON TUESDAY. WEAK TROUGH WILL MOVE ACROSS THE STATE TUESDAY NIGHT INTO WEDNESDAY BEFORE UPSTREAM RIDGE SHEARS EASTWARD ACROSS NEW MEXICO ON FRIDAY. FORECAST MODELS DEEPENING A TROUGH OVER THE PACIFIC NORTHWEST LATE FRIDAY NIGHT AND MOVE THIS WEATHER SYSTEM TO THE FOUR CORNERS DURING THE DAY ON SATURDAY AND ACROSS NEW MEXICO ON SUNDAY. MODELS HINTING AT A SLOW DEPARTURE OUT OF THE EASTERN END OF THE STATE BY EARLY MONDAY...WITH TROUGH BECOMING STATIONARY FROM CENTRAL MISSOURI VALLEY ACROSS THE SOUTHEAST CORNER OF NEW MEXICO TO NORTHERN CHIHUAHUA. OVERNIGHT...LOW HUMIDITIES AND GUSTY WINDS CROSSING RED FLAG THRESHOLDS IN MODERATE FIRE DANGER REGIONS OF EASTERN NEW MEXICO AS AGGRESSIVE WEATHER SYSTEM SLIDES EAST INTO THE CENTRAL PLAINS AND COLD FRONT PLUNGES SOUTHWARD TO THE MEXICO BORDER BY LATE TONIGHT. WIND SPEEDS WILL DROP OFF AS WINDS SHIFT TO NORTHWEST AND NORTH AFTER SUNSET AS COLD FRONT MOVES THROUGH. DRY AIR LOCKED UP BEHIND THE FRONT WILL KEEP OVERNIGHT HUMIDITY RECOVERIES IN THE GOOD CATEGORY...WITH MUCH COLDER OVERNIGHT TEMPERATURES TONIGHT. FOR NEW YEARS DAY...COLD FRONT WELL WEST AND SOUTH OF NEW MEXICO...AND COLDER AIR MASS IN PLACE PRODUCING 10 TO 15 DEGREE TEMPERATURE DROPS OVER SATURDAYS OBSERVED TEMPERATURES. MAXIMUM TEMPERATURES WILL BE 6 TO 12 DEGREES BELOW EARLY JANUARY NORMALS EAST AND CENTRAL...AND NEAR NORMAL TO THE WEST. CONSIDERABLY REDUCED WIND SPEEDS FOR THE AFTERNOON...WITH MINIMUM HUMIDITIES BROADLY IN THE 20S AND 30S PCT DURING THE AFTERNOON. GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT. REDUCED WIND SPEEDS WILL RETURN VENTILATION TO POOR...WITH SOME MARGINALLY BETTER CONDITIONS OVER THE EASTERN PLAINS IN THE AFTERNOON. FOR MONDAY...RIDGE BUILDING ACROSS WESTERN NEW MEXICO AND DRIFTING EAST THROUGH THE DAY WITH LIGHT WINDS IN A WEAK SURFACE PRESSURE GRADIENT. GENTLE WARMING UNDER THE RIDGE WITH TEMPERATURES TOPPING OUT A FEW DEGREES BELOW NORMAL EAST AND SOUTH...AND A FEW DEGREES ABOVE NORTH AND WEST. LEVEL HUMIDITY TRENDS WITH MOST SPOTS BOTTOMING IN THE 30S PCT. GOOD TO EXCELLENT HUMIDITY RECOVERIES OVERNIGHT...BEST IN THE WEST. FOR TUESDAY...RIDGE BREAKING DOWN AND SHEARING EAST AS SHORTWAVE TROUGH DEVELOPS OVER THE SOUTHERN SIERRAS AND MOVES TO THE FOUR CORNERS BY TUESDAY AFTERNOON. WITH DRY ORIGIN...CHIEF IMPACT WILL BE A FEW EXTRA CLOUDS...AND A LEVELING OFF OF WESTERN TEMPERATURE TRENDS. EASTERN TRENDS WILL CONTINUE TO WARM...WITH MOST POINTS STATEWIDE RUNNING 3 TO 10 DEGREES ABOVE EARLY JANUARY NORMALS DURING THE AFTERNOON. AFTERNOON NORTHWEST BREEZES OVER THE CENTRAL MOUNTAIN CHAIN SUMMITS...EASTERN FOOTHILLS...AND ADJACENT EASTERN PLAINS ON TUESDAY AFTERNOON AS MINIMUM HUMIDITIES DRY GRADUALLY TO THE UPPER 20S AND 30S PCT IN MOST SPOTS. GOOD HUMIDITY RECOVERIES OVERNIGHT. OUTLOOK...WEDNESDAY THROUGH FRIDAY...TROUGH MOVING THROUGH WITH SHORT LIVED RIDGE COLLAPSING AND SHEARING EASTWARD ACROSS THE STATE FRIDAY. LEVEL TEMPERATURE TRENDS THURSDAY...BUT COLD FRONT MOVING SOUTHWARD ACROSS THE STATE FRIDAY IN WAKE OF SHEARED RIDGE WILL TAKE EDGE OFF SLOW WARMING TREND OF MIDWEEK. TEMPERATURES WILL END UP A HANDFUL OF DEGREES ABOVE NORMAL BY FRIDAY...WITH A FEW DIPS BELOW NORMAL OVER THE NORTHEAST HIGHLANDS AND ADJACENT PLAINS. WITH STRENGTHENING FLOW ALOFT THROUGH FRIDAY...DOLDRUMS VENTILATION WILL IMPROVE DRAMATICALLY BY WEEKS END...AS SURFACE WINDS BECOME BREEZY THURSDAY AND FRIDAY AFTERNOON OVER THE EASTERN FOOTHILLS AND ADJACENT PLAINS OF THE CENTRAL MOUNTAIN CHAIN. DRYING TREND THROUGH THE LAST HALF OF THE WEEK...WITH MINIMUM HUMIDITIES FALLING INTO THE 20S AND LOW 30S PCT BY FRIDAY AFTERNOON. SHY SHY && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 20 45 20 50 / 0 0 0 0 DULCE........................... 8 43 9 49 / 0 0 0 0 CUBA............................ 16 48 12 53 / 0 0 0 0 GALLUP.......................... 16 51 15 55 / 0 0 0 0 EL MORRO........................ 13 46 17 49 / 0 0 0 0 GRANTS.......................... 11 39 9 42 / 0 0 0 0 QUEMADO......................... 20 52 17 55 / 0 0 0 0 GLENWOOD........................ 30 64 26 66 / 0 0 0 0 CHAMA........................... 4 42 12 45 / 0 0 0 0 LOS ALAMOS...................... 21 44 25 47 / 0 0 0 0 PECOS........................... 19 45 25 47 / 0 0 0 0 CERRO/QUESTA.................... 5 35 8 39 / 0 0 0 0 RED RIVER....................... 15 40 8 43 / 0 0 0 0 ANGEL FIRE...................... 9 40 6 43 / 0 0 0 0 TAOS............................ 10 39 9 44 / 0 0 0 0 MORA............................ 15 46 19 49 / 0 0 0 0 ESPANOLA........................ 18 47 14 51 / 0 0 0 0 SANTA FE........................ 20 42 22 46 / 0 0 0 0 SANTA FE AIRPORT................ 20 43 23 45 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 25 42 26 50 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 27 44 30 48 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 27 46 21 49 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 25 46 23 48 / 0 0 0 0 LOS LUNAS....................... 26 47 21 50 / 0 0 0 0 RIO RANCHO...................... 24 45 26 48 / 0 0 0 0 SOCORRO......................... 29 47 27 49 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 22 48 20 50 / 0 0 0 0 TIJERAS......................... 23 49 25 52 / 0 0 0 0 MORIARTY/ESTANCIA............... 20 44 17 46 / 0 0 0 0 CLINES CORNERS.................. 22 39 24 40 / 0 0 0 0 GRAN QUIVIRA.................... 23 44 24 44 / 0 0 0 0 CARRIZOZO....................... 27 48 22 51 / 0 0 0 0 RUIDOSO......................... 28 48 20 50 / 0 0 0 0 CAPULIN......................... 16 37 15 44 / 0 0 0 0 RATON........................... 16 44 17 51 / 0 0 0 0 SPRINGER........................ 16 40 19 44 / 0 0 0 0 LAS VEGAS....................... 21 44 22 48 / 0 0 0 0 CLAYTON......................... 22 39 23 46 / 0 0 0 0 ROY............................. 18 38 22 43 / 0 0 0 0 CONCHAS......................... 25 46 23 49 / 0 0 0 0 SANTA ROSA...................... 25 46 21 48 / 0 0 0 0 TUCUMCARI....................... 23 47 19 49 / 0 0 0 0 CLOVIS.......................... 24 45 23 47 / 0 0 0 0 PORTALES........................ 24 47 22 48 / 0 0 0 0 FORT SUMNER..................... 25 47 23 48 / 0 0 0 0 ROSWELL......................... 25 44 22 46 / 0 0 0 0 PICACHO......................... 28 50 19 51 / 0 0 0 0 ELK............................. 22 48 16 51 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR THE FOLLOWING ZONES...NMZ512>515-527>529. && 52/SHY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 549 AM MST SAT DEC 31 2011 NMZ501>540-011300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 549 AM MST SAT DEC 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL DEVELOP OVER THE SANGRE DE CRISTO MOUNTAINS BY MID MORNING AND PEAK IN INTENSITY BETWEEN 11 AM AND 4 PM. SUSTAINED WESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL BE POSSIBLE. THE STRONG WINDS WILL LIKELY CREATE CROSS WINDS ALONG NORTH TO SOUTH ORIENTED ROADWAYS. THE WINDY CONDITIONS WILL SUBSIDE AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SUBMIT WIND OR WIND DAMAGE REPORTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637...OR VIA AMATEUR RADIO TO WX5ABQ. 17
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 949 AM MST SAT DEC 31 2011 NMZ528>534-311900- EASTERN SAN MIGUEL COUNTY-FAR NORTHEAST HIGHLANDS-GUADALUPE COUNTY- HARDING COUNTY-NORTHEAST HIGHLANDS-QUAY COUNTY-UNION COUNTY- 949 AM MST SAT DEC 31 2011 ...GUSTY WINDS ACROSS NORTHEAST NEW MEXICO... WEST WINDS WILL GUST LOCALLY TO 50 MPH AT TIMES THROUGH MID AFTERNOON...WITH WINDS SHIFTING TO THE NORTHWEST AND DECREASING SPEED THROUGH EVENING. EXPECT LOCAL GUSTS ALONG THE INTERSTATE 25 CORRIDOR FROM ROMEROVILLE TO RATON...OR FROM MILE MARKER 340 TO MILE MARKER 450...AND ALONG INTERSTATE 40 FROM MILAGRO TO THE TEXAS LINE...OR FROM MILE MARKER 240 TO MILE MARKER 370. ADDITIONALLY... EXPECT GUSTS CROSS HIGHWAYS 64 AND 87...HIGHWAYS 56 AND 412...STATE ROAD 39...STATE ROADS 120 AND 104...AND HIGHWAYS 54 AND 84. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD PREPARE FOR GUSTY WINDS AND BRIEF LOSS OF CONTROL BEFORE WINDS DECREASE BY LATE THIS AFTERNOON. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1157 AM MST SAT DEC 31 2011 NMZ530>534-312200- EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-HARDING COUNTY- QUAY COUNTY-UNION COUNTY- 1157 AM MST SAT DEC 31 2011 ...GUSTY WINDS ACROSS NORTHEAST NEW MEXICO... WEST WINDS WILL GUST LOCALLY TO 50 MPH AT TIMES THROUGH MID AFTERNOON...WITH WINDS SHIFTING TO THE NORTHWEST AND DECREASING SPEED THROUGH EVENING. EXPECT LOCAL GUSTS ACROSS HIGHWAYS 64 AND 87...HIGHWAYS 56 AND 412...STATE ROAD 39...STATE ROADS 120 AND 104... AND HIGHWAYS 54 AND 84. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD PREPARE FOR GUSTY WINDS AND BRIEF LOSS OF CONTROL BEFORE WINDS DECREASE BY LATE THIS AFTERNOON. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 107 PM MST SAT DEC 31 2011 NMZ530>537-312300- CURRY COUNTY-DE BACA COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-HARDING COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- UNION COUNTY- 107 PM MST SAT DEC 31 2011 ...GUSTY WINDS ACROSS NORTHEAST NEW MEXICO... WEST WINDS WILL GUST LOCALLY TO 50 MPH AT TIMES THROUGH MID AFTERNOON...WITH WINDS SHIFTING TO THE NORTHWEST AND DECREASING SPEED THROUGH EVENING. EXPECT LOCAL GUSTS ACROSS HIGHWAYS 64 AND 87...HIGHWAYS 56 AND 412...STATE ROAD 39...STATE ROADS 120 AND 104... AND HIGHWAYS 54 AND 84. ALSO...EXPECT GUSTS ACROSS HIGHWAY 60 NEAR CLOVIS...PORTALES...AND FORT SUMNER. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD PREPARE FOR GUSTY WINDS AND BRIEF LOSS OF CONTROL BEFORE WINDS DECREASE BY LATE THIS AFTERNOON. SHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 318 PM MST SAT DEC 31 2011 NMZ530>537-010100- CURRY COUNTY-DE BACA COUNTY-EASTERN SAN MIGUEL COUNTY- GUADALUPE COUNTY-HARDING COUNTY-QUAY COUNTY-ROOSEVELT COUNTY- UNION COUNTY- 318 PM MST SAT DEC 31 2011 ...GUSTY WINDS ACROSS NORTHEAST NEW MEXICO... WEST WINDS WILL GUST LOCALLY TO 50 MPH AT TIMES THROUGH LATE AFTERNOON...WITH WINDS SHIFTING TO THE NORTHWEST AND DECREASING SPEED THROUGH EVENING. EXPECT LOCAL GUSTS ACROSS HIGHWAYS 64 AND 87...HIGHWAYS 56 AND 412...STATE ROAD 39...STATE ROADS 120 AND 104... AND HIGHWAYS 54 AND 84. ALSO...EXPECT GUSTS ACROSS HIGHWAY 60 NEAR CLOVIS...PORTALES...FORT SUMNER AND SANTA ROSA. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD PREPARE FOR GUSTY WINDS AND BRIEF LOSS OF CONTROL BEFORE WINDS DECREASE BY LATE THIS AFTERNOON. NMZ511-521-524>526-010100- JEMEZ MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SOUTH CENTRAL HIGHLANDS- SOUTH CENTRAL MOUNTAINS-UPPER TULAROSA VALLEY- 318 PM MST SAT DEC 31 2011 ...LOCALLY GUSTY WINDS CONTINUING THROUGH LATE AFTERNOON... WEST WINDS WILL GUST LOCALLY TO 50 MPH AT TIMES THROUGH LATE AFTERNOON...WITH WINDS SHIFTING TO THE NORTHWEST AND DECREASING SPEED THROUGH EVENING. EXPECT STRONGEST GUSTS OVER HILLTOPS AND SUMMITS...AND THROUGH GAPS. EXPECT GUSTY WINDS NEAR LOS ALAMOS AND WHITE ROCK...ACROSS INTERSTATE 40 NEAR TIJERAS AND EDGEWOOD...AND ACROSS EASTERN SOCORRO AND LINCOLN COUNTIES ALONG HIGHWAYS 70 AND 380...AND HIGHWAY 54. THOSE DRIVING LARGE OR TALL VEHICLES SHOULD PREPARE FOR GUSTY WINDS AND BRIEF LOSS OF CONTROL BEFORE WINDS DECREASE BY LATE THIS AFTERNOON. SHY
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2011Every state in 2011This day in weather historyWarnings in New Mexico, December 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 352960.